Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 45, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 28, 2020, 3:04 PM EDT for Greene County, Ulster County, New York. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2020, 3:04 PM EDT (19:04 UTC)
- Expired
- Jun 28, 2020, 3:44 PM EDT
- In force
- 40 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 57 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:10 PM EDT | HAIL 0.75 | 5 Wnw Phoenicia, NY | SHANDAKEN |
| Jun 28, 3:15 PM EDT | HAIL 0.88 | Phoenicia, NY | NICKEL SIZE HAIL. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:32 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068
WUUS51 KALY 281904
SVRALY
NYC039-111-282000-
/O.NEW.KALY.SV.W.0045.200628T1904Z-200628T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
304 PM EDT Sun Jun 28 2020
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northeastern Ulster County in east central New York...
Southern Greene County in east central New York...
* Until 400 PM EDT.
* At 304 PM EDT, a severe thunderstorm was located over Phoenicia, or
8 miles southwest of Hunter, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saugerties, Woodstock, Woodland Valley Campground, Kenneth L Wilson
Campground, Lake Katrine, Phoenicia, West Hurley, Saugerties South,
Mount Tremper, Lanesville, Veteran, Shandaken, Centerville,
Tannersville, Quarryville, Glenford, Manorville, Katsbaan, Shultis
Corners and Sweet Meadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4201 7440 4219 7440 4219 7389 4214 7390
4211 7392 4208 7393 4201 7393 4198 7394
4198 7395
TIME...MOT...LOC 1904Z 269DEG 33KT 4210 7429
HAIL...1.00IN
WIND...60MPH
$$
CS2 follow-up statements
758
WWUS51 KALY 281907
SVSALY
Severe Weather Statement
National Weather Service Albany NY
307 PM EDT Sun Jun 28 2020
NYC039-111-282000-
/O.CON.KALY.SV.W.0045.000000T0000Z-200628T2000Z/
Ulster NY-Greene NY-
307 PM EDT Sun Jun 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN ULSTER AND SOUTHERN GREENE COUNTIES...
At 307 PM EDT, a severe thunderstorm was located over Lanesville, or
7 miles south of Hunter, moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Saugerties, Woodstock, Woodland Valley Campground, Kenneth L Wilson
Campground, Lake Katrine, Phoenicia, West Hurley, Saugerties South,
Mount Tremper, Lanesville, Veteran, Shandaken, Centerville,
Tannersville, Quarryville, Glenford, Manorville, Katsbaan, Shultis
Corners and Sweet Meadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4201 7440 4219 7440 4219 7389 4214 7390
4211 7392 4208 7393 4201 7393 4198 7394
4198 7395
TIME...MOT...LOC 1907Z 269DEG 33KT 4210 7425
HAIL...1.75IN
WIND...60MPH
$$
CS750
WWUS51 KALY 281944
SVSALY
Severe Weather Statement
National Weather Service Albany NY
344 PM EDT Sun Jun 28 2020
NYC039-111-281953-
/O.CAN.KALY.SV.W.0045.000000T0000Z-200628T2000Z/
Ulster NY-Greene NY-
344 PM EDT Sun Jun 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ULSTER AND
SOUTHERN GREENE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.
LAT...LON 4201 7440 4219 7440 4219 7389 4214 7390
4211 7392 4208 7393 4201 7393 4198 7394
4198 7395
TIME...MOT...LOC 1942Z 269DEG 33KT 4211 7380
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:23 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 28, 2:23 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 223 PM EDT Sun Jun 28 2020 .SYNOPSIS... A cold front and an upper level disturbance will bring showers and thunderstorms to eastern New York and western New England today. Some of the thunderstorms may be strong to severe with damaging winds and large hail this afternoon into early this evening. Intermittent afternoon and early evening showers and thunderstorms will continue Monday into the middle of next week, as an upper level low remains over New York and New England. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Severe Thunderstorm Watch 312 in effect until 8 PM EDT this evening for Schoharie, Albany, Rensselaer and Berkshire Counties south and east... As of 220 PM EDT, numerous showers and scattered thunderstorms continue across the region. Most thunderstorms across northern areas have been slower moving and training, producing very heavy rainfall. This area is coincident with weaker 0-6 km bulk shear, generally less than 20 KT. However, cells across southern areas are within an area of stronger shear, 25-30 KT, in addition to greater instability as MU CAPES are over 2000 J/kg (as opposed to 1000-1500 J/kg to the north). Lifting mechanism appears to be combination of falling heights aloft with upper level divergence, especially central/southern areas which lies proximate to a cyclonically curved upper level jet across PA. Also, a shortwave was noted on latest WV imagery centered over the western Adirondacks and extending south/southwest into the northern Catskills. It appears to be that the leading edge of forcing from this shortwave is igniting a line of convection from the western Mohawk Valley into the Catskills. This line, and any discrete cells that form ahead of it, are where the threat for additional severe storms is greatest through this evening, with damaging wind gusts the biggest threat, especially should any bowing segments form within the line, and also isolated downbursts with the more discrete cells ahead of the line. Also, can not rule out marginally large hail within any taller cells, with some veering winds within the mid levels of the atmosphere potentially allowing for some mid level rotation and large hail formation. Main cold front was still across west/central NYS, and can not rule out additional thunderstorms developing along the front once again later this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... Tonight...The strong to severe thunderstorms continue in the late pm and early evening, but should diminish shortly after sunset. The showers may be the most persistent east of the Hudson River Valley before decreasing. Others may pop-up over the southern Adirondacks and locations northwest of Albany, as the closed H500 upper level low settles southward. Some patchy fog may form again and it could be locally dense depending on what areas got soaked. Despite weak cold advection in the wake of the weak cold front, it will remain fairly muggy with lows in the 60-65F range in the lower elevations, and mid 50s to around 60F over the higher terrain. Monday...This pattern will be repetitive the next few days with a closed/cutoff upper level over eastern NY and New England with pieces of short-wave spinning around it focusing showers and thunderstorms. The cold pool aloft will be about -12C to -15C at 500 hPa. Sfc dewpts in the upper 50s to mid 60s with some sfc heating support instability values in the 1000-1500 J/kg range with slightly higher values around. The 0-6 km shear is not very strong, but some loosely organized convection or multi-cells are possible. We are not outlooked, but isolated to scattered showers and thunderstorms with some sub-severe hail and gusty winds are possible. Would not rule out a few marginally severe thunderstorms too. Highs are expected to be in the upper 70s to lower 80s in the valley areas, and upper 60s to mid/upper 70s over the hill towns and mtns. PWATS remain about 1-1.50" some some localized moderate to heavy rainfall is possible, especially with any slow movers or training cells in the the north to northwest flow aloft. Mon Night...The thunderstorms should diminish with the loss of the daytime heating. Some showers may be persistent north and east of the Capital Region with the cyclonic vorticity advection continuing around the closed/cut-off lows. Patchy fog may form again especially with any clearing. Lows will be similar to the previous night with mid 50s to lower 60s. Tuesday...Some variability in the guidance where the upper low is centered for this day. The 00Z NAM is centered over eastern NY and western New England border with the cold pool at H500 at -15C to -16C. The latest 00Z ECMWF/GFS are slightly further east over New England. The upper lows cold pool and cyclonic vorticity advection will focus scattered to numerous showers and isolated to scattered thunderstorms again. Instability may be similar to MON, but perhaps a little less over northern zones with 500-1500 J/kg with modest to weak shear, so not expecting widespread severe potential. Slight cooler temps under the upper low with mid 60s to lower/mid 70s over the hills and mtns, and upper 70s to around 80F in the valleys. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Per the previous couple of discussions, rex-blocking upper pattern remains in place as upper low remains nearly quasi-stationary Tuesday night into most of Wednesday night across the local area. This will keep our weather unsettled with mainly diurnally driven convection. In addition, as winds aloft will be lighter than usual and where convection is able to sustain, some locally moderate to heavy rainfall may occur. Global models suggest the better coverage of precipitation will occur on Wednesday as short wave timing around the backside of this upper low will track across the region. Eventually, this upper low will weaken and begin to drift southward as an evolving strong impulse from James/Hudson Bay slides south for the later half of this week. In fact, this feature will likely bring a backdoor cold front southward sometime on Friday with another potential for some convection. Now, as with all extended models, there is now a suggestion that the front will be nearly stationary, north to south, across eastern NY on July 4th. If so, then another chance of convection with daytime heating will exist but should dissipate by sunset Saturday evening. As for temperatures through the long term, summer-like values are expected through the mid-week period with lows mainly into the 60s and highs well into the 70s for the terrain and 80s elsewhere. The challenge arrives with the timing and position of the backdoor cold front. Could see a good temperature contrast set up Friday night into Saturday across the county warning area. For now, a MOS blended approach with around 80F for valley locations and 70s elsewhere with overnight lows into the 50s and lower 60s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Through 18z/Mon...Scattered showers and thunderstorms will continue across the terminals through this evening. Flight categories will remain widely variable with MVFR/IFR conditions during showers/t-storms and MVFR/VFR outside. Activity will begin to lessen this evening, but an isolated shower may still linger. The evening will probably consist of a mix of VFR/MVFR cigs, then low- level stratus and/or fog will likely reform after midnight in which IFR (and possibly even LIFR) conditions are possible. Clouds should lift during Monday morning to either MVFR or VFR prior to the development of scattered showers/t-storms after 15z. Wind will be variable at 10 kt or less through this afternoon, then become light and variable tonight. Wind will then be out of the north at 5-10 kt tomorrow. Outlook... Monday Night: Low Operational Impact. Slight Chance of SHRA...TSRA. Tuesday: High Operational Impact. Likely SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday Night: Moderate Operational Impact. Chance of SHRA. Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA. && .FIRE WEATHER... A cold front and an upper level disturbance will bring showers and thunderstorms to eastern New York and western New England today. Some of the thunderstorms may be strong to severe with damaging winds and large hail this afternoon into early this evening. Intermittent afternoon and early evening showers and thunderstorms will continue Monday into the middle of next week, as an upper level low remains over New York and New England. The RH values fall to 50-65 percent this afternoon, and then increase to 90-100 percent Monday morning with widespread dew formation and some areas of fog possible. The RH values will lower to 45 to 70 percent Monday afternoon. The winds will shift from the south to southwest to the west to northwest at 5-15 mph by this afternoon, with some gusts up to 20 mph possible. The winds will become northwest to north at 10 mph or less Sunday night into Monday. Winds will be stronger, and variable in direction in and near any thunderstorms Sunday into Sunday night. && .HYDROLOGY... An unsettled weather pattern closing the weekend into the middle of next week will keep chances of showers and thunderstorms ongoing for the ALY Hydro Service Area, which should help alleviate some of the DO and D1 conditions (abnormally dry to moderate drought) over large portions of the area. Isolated to scattered showers/thunderstorms are expected Sunday through mid week, mainly during the afternoon/evening hours. Locally heavy downpours may lead to some ponding of water in urban/poor drainage and low lying areas, especially any areas where multiple rounds of showers/thunderstorms occur. No problems are expected on the main stem river levels at this time with below normal flows for late June. Overall, river levels are not expected to exhibit significant rises at this time, due to limited areal coverage of showers and thunderstorms. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...KL SHORT TERM...Wasula LONG TERM...BGM AVIATION...Rathbun FIRE WEATHER...KL/Wasula HYDROLOGY...KL/Wasula
Hazardous weather outlook, Jun 28, 4:39 AM EDT, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 439 AM EDT Sun Jun 28 2020 CTZ001-013-MAZ001-025-NYZ033-039>043-047>054-058>061-063>066-082>084- VTZ013>015-291100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Hamilton-Southern Fulton-Montgomery- Northern Saratoga-Northern Warren-Northern Washington-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 439 AM EDT Sun Jun 28 2020 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York excluding Herkimer County and southern Vermont. .DAY ONE...Today and tonight. There is a Marginal to Slight Risk for severe thunderstorms this afternoon into the early evening ahead of a cold front and an upper level disturbance. Some of the thunderstorms could contain large hail one inch in diameter or greater and or damaging winds 58 mph or greater. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Monday and Tuesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ032-038-291100- Northern Herkimer-Southern Herkimer- 439 AM EDT Sun Jun 28 2020 This Hazardous Weather Outlook is for Herkimer County in eastern New York. .DAY ONE...Today and tonight. There is a chance of thunderstorms this afternoon into the early evening. Some thunderstorms may contain small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Monday and Tuesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 28, 2:16 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM LIGHTNING 1 SW DALTON 42.46N 73.18W
06/28/2020 BERKSHIRE MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON PATRICIA AVE. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY2002480
IAASpecial weather statement, Jun 28, 2:16 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Albany NY
216 PM EDT Sun Jun 28 2020
NYZ040-047-281845-
Schoharie-Montgomery-
216 PM EDT Sun Jun 28 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SCHOHARIE AND
SOUTHWESTERN MONTGOMERY COUNTIES...
At 216 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ames to near Hobart. Movement was
east at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Cobleskill, Jefferson, Summit, Richmondville, Sharon Springs, Ames,
Carlisle, Sharon, Seward, Zeh Corners, Beekman Corners, West
Richmondville, Baird Corners, Warnerville, Flat Creek, Engleville,
Gardnersville, Market Corners, Becker Corners and West Fulton.
This includes Interstate 88 between exits 20 and 22.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4262 7463 4274 7467 4279 7467 4283 7465
4283 7466 4286 7465 4283 7433 4238 7451
4242 7462 4252 7471
TIME...MOT...LOC 1816Z 275DEG 21KT 4283 7454 4232 7469
CSSpecial weather statement, Jun 28, 2:31 PM EDT, 33 minutes before
Special Weather Statement National Weather Service Albany NY 231 PM EDT Sun Jun 28 2020 NYZ041-083-281900- Southeast Warren-Northern Saratoga- 231 PM EDT Sun Jun 28 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SARATOGA COUNTY... At 230 PM EDT, a strong thunderstorm was located over Day Center, or 14 miles southwest of Lake George Village. The storm is nearly stationary. Winds in excess of 40 mph are possible with this very slow moving storm. Locations impacted include... Corinth, Day Center, Lake Luzerne Campground, Lake Luzerne, Hadley, Conklingville, Allentown, Lake View, Fourth Lake, Lynnwood, Overlook and Lake Luzerne-Hadley. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4329 7407 4337 7405 4337 7382 4323 7383 TIME...MOT...LOC 1830Z 285DEG 4KT 4332 7397 CS
Special weather statement, Jun 28, 2:36 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Albany NY
236 PM EDT Sun Jun 28 2020
NYZ047-048-281900-
Schoharie-Western Schenectady-
236 PM EDT Sun Jun 28 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
SCHENECTADY AND CENTRAL SCHOHARIE COUNTIES...
At 235 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Tribes Hill to near
Prattsville. Movement was east at 25 mph.
Wind gusts up to 50 mph are possible with these slow moving storms.
Locations impacted include...
Cobleskill, Middleburgh, Schoharie, Breakabeen, Central Bridge,
Carlisle, Esperance, Old Central Bridge, Huntersland, Grovenor
Corners, Old Stone Fort, Becker Corners, West Fulton, Vintonton,
Mineral Springs, Shutts Corners, Barnerville, Howes Cave, Housons
Corners and Sidney Corners.
This includes Interstate 88 between exits 22 and 23.
Torrential rainfall is also occurring with these slow moving storms,
and may cause localized flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 4277 7445 4278 7442 4276 7419 4250 7425
4250 7453
TIME...MOT...LOC 1835Z 268DEG 21KT 4284 7433 4237 7450
CSSpecial weather statement, Jun 28, 2:58 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Albany NY 258 PM EDT Sun Jun 28 2020 NYZ041-083-281930- Southeast Warren-Northern Saratoga- 258 PM EDT Sun Jun 28 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARREN AND NORTH CENTRAL SARATOGA COUNTIES... At 258 PM EDT, a strong thunderstorm was located over Lake Luzerne-Hadley, or 9 miles west of Glens Falls, moving east at 5 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Corinth, Glens Falls North, Lake Luzerne, Hadley, Palmer, Beartown, Danielstown, Fourth Lake, Hartman, Lynnwood and Lake Luzerne-Hadley. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4328 7394 4336 7393 4336 7370 4322 7373 TIME...MOT...LOC 1858Z 274DEG 6KT 4330 7383 CS
Special weather statement, Jun 28, 3:03 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Albany NY
303 PM EDT Sun Jun 28 2020
NYZ058-063-281930-
Western Ulster-Western Greene-
303 PM EDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ULSTER AND
SOUTHWESTERN GREENE COUNTIES...
At 303 PM EDT, a strong thunderstorm was located over Phoenicia, or 9
miles southwest of Hunter, moving east at 25 mph.
Locations impacted include...
Woodstock, Woodland Valley Campground, Kenneth L Wilson Campground,
Mount Tremper, Lanesville, Phoenicia, Shandaken, Mapledale, Big
Indian, Oliverea, Chichester, Woodland, Allaben, Belle Ayr, Seager,
Pine Hill, Bushnellsville, Edgewood, Byrdcliffe and Shady.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4212 7456 4215 7453 4214 7450 4216 7447
4216 7417 4200 7413 4204 7473
TIME...MOT...LOC 1903Z 270DEG 23KT 4209 7429
CSThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:03 AM EDT | Special Weather Statement | ALY | Schenectady | 42 min |
| Jun 28, 10:58 AM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 2 hr |
| Jun 28, 11:07 AM EDT | Special Weather Statement | ALY | Warren | 38 min |
| Jun 28, 11:42 AM EDT | Special Weather Statement | ALY | Warren | 48 min |
| Jun 28, 11:55 AM EDT | Areal Flood Advisory | ALY | Warren | 2 hr |
| Jun 28, 12:19 PM EDT | Special Weather Statement | ALY | Warren | 41 min |
| Jun 28, 12:42 PM EDT | Special Weather Statement | ALY | Ulster | 48 min |
| Jun 28, 12:46 PM EDT | Special Weather Statement | ALY | Albany | 44 min |
| Jun 28, 1:06 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 39 min |
| Jun 28, 1:30 PM EDT | Special Weather Statement | ALY | Albany | 45 min |
| Jun 28, 1:47 PM EDT | Special Weather Statement | ALY | Orange | 28 min |
| Jun 28, 1:51 PM EDT | Special Weather Statement | ALY | Schoharie | 24 min |
| Jun 28, 2:07 PM EDT | Special Weather Statement | ALY | Orange | 38 min |
| Jun 28, 2:16 PM EDT | Special Weather Statement | ALY | Schoharie | 29 min |
| Jun 28, 2:24 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 54 min |
| Jun 28, 2:31 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| Jun 28, 2:36 PM EDT | Special Weather Statement | ALY | Schoharie | 24 min |
| Jun 28, 2:47 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 37 min |
| Jun 28, 2:53 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 36 min |
| Jun 28, 2:58 PM EDT | Special Weather Statement | ALY | Saratoga | 32 min |
| Jun 28, 3:03 PM EDT | Special Weather Statement | ALY | Ulster | 27 min |
| Jun 28, 3:06 PM EDT | Special Weather Statement | ALY | Greene | 24 min |
| Jun 28, 3:21 PM EDT | Special Weather Statement | ALY | Washington | 39 min |
| Jun 28, 3:23 PM EDT | Special Weather Statement | ALY | Greene | 37 min |
| Jun 28, 3:32 PM EDT | Special Weather Statement | ALY | Ulster | 28 min |
| Jun 28, 3:38 PM EDT | Special Weather Statement | ALY | Albany | 37 min |
| Jun 28, 3:43 PM EDT | Special Weather Statement | ALY | Ulster | 32 min |
| Jun 28, 3:44 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 85 min |
| Jun 28, 3:47 PM EDT | Special Weather Statement | ALY | Ulster | 28 min |
| Jun 28, 3:49 PM EDT | Special Weather Statement | ALY | Hamilton | 26 min |
| Jun 28, 3:56 PM EDT | Special Weather Statement | ALY | Columbia | 34 min |
| Jun 28, 4:08 PM EDT | Special Weather Statement | ALY | Fulton | 37 min |
| Jun 28, 4:13 PM EDT | Special Weather Statement | ALY | Ulster | 32 min |
| Jun 28, 4:16 PM EDT | Special Weather Statement | ALY | Fulton | 29 min |
| Jun 28, 4:29 PM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| Jun 28, 4:34 PM EDT | Special Weather Statement | ALY | Saratoga | 26 min |
| Jun 28, 4:40 PM EDT | Special Weather Statement | ALY | Fulton | 35 min |
| Jun 28, 4:45 PM EDT | Special Weather Statement | ALY | Rensselaer | 30 min |
| Jun 28, 4:52 PM EDT | Special Weather Statement | ALY | Saratoga | 23 min |
| Jun 28, 5:00 PM EDT | Special Weather Statement | ALY | Fulton | 30 min |
| Jun 28, 5:15 PM EDT | Special Weather Statement | ALY | Saratoga | 30 min |
| Jun 28, 5:24 PM EDT | Special Weather Statement | ALY | Fulton | 36 min |
| Jun 28, 5:31 PM EDT | Special Weather Statement | ALY | Fulton | 29 min |
| Jun 28, 5:44 PM EDT | Special Weather Statement | ALY | Montgomery | 31 min |
| Jun 28, 5:52 PM EDT | Special Weather Statement | ALY | Fulton | 23 min |
| Jun 28, 6:49 PM EDT | Special Weather Statement | ALY | Montgomery | 41 min |
| Jun 28, 6:52 PM EDT | Special Weather Statement | ALY | Herkimer | 38 min |
| Jun 28, 7:32 PM EDT | Special Weather Statement | ALY | Herkimer | 28 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.